Acute psychosis associated with oral trimethoprim-sulfamethoxazole therapy
Type of Spiritual Experience
A description of the experience
Can J Psychiatry. 1993 Feb;38(1):56-8.
Acute psychosis associated with oral trimethoprim-sulfamethoxazole therapy.
Gregor JC1, Zilli CA, Gotlib IH.
- 1Department of Gastroenterology, University of Western Ontario, London.
A 74 year old woman became progressively confused and developed visual hallucinations and delusions over a six day period, after the institution of routine oral trimethoprim-sulfamethoxazole therapy for a urinary tract infection. The medication was discontinued, and a marked improvement was noted 36 hours later. There was a complete return to normal mental functioning 60 hours after therapy was discontinued. The relationship between the patient's symptoms with the initiation and discontinuation of the medication suggests that the drug had a causal effect.
The source of the experiencePubMed
Concepts, symbols and science items
Activities and commonsteps
Bladder and urinary tract disease
Urinary and bladder control treatments